MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145042
Medical Device Problem Codes Defective Component (2292); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, when the procedure was started and the catheter of 14.5 fr (4.8mm) x 33 cm (centimeter) was inserted inside to the vena cava, the catheter tip was twisted.The doctor tried to straighten the tip with amplatzer stiff guides for two hours, but it remains impossible.The catheter had to be removed folded and a catheter was placed.The catheter was not repaired, there was no leak, and there was no luer adapter issue.There was no medical or surgical intervention needed to prevent a permanent impairment of a function and the event did not lead to or extend patient hospitalization.The procedure was completed, there was no blood loss and blood transfusion was not required.Nothing unusual was observed on the device prior to use, flushing was performed prior to use with heparinized saline solution with no problem result and there was no other product utilized with the device.There were no other defects/damages found on the product, heparinized saline solution was used as the cleaning agent on the device, and the patient was treated under local anesthesia.It was also stated that the surgery procedure or steps was the right femoral permanent hemodialysis catheter implantation, cavography, duplex ultrasound guide for puncture, withdrawal of the right jugular hemodialysis catheter, informed consent was signed, asepsis and antisepsis.The local anesthesia with simple lidocaine 2%, under duplex ultrasound vision, the right common femoral vein is punctured and a 0.035 teflon guide was passed, subcutaneous tunnel was performed, dilatation of the tract with fascial dilators 12 fr and 14 fr, peel away introducer step, the guide was removed and the 14.5 fr 33 cm catheter w as advanced, leaving the distal end in the inferior vena cava, both ports were tested and thrombosis were evidenced inside the catheter that did not allow the passage of contrast medium, this was removed, the guide was removed and a new 14.5 fr 31 cm catheter was advanced, leaving the distal end in the inferior vena cava.The ports were tested again, being permeable, non-ionic water-soluble contrast medium is injected, carrying out cavography, showing adequate, permeability of the catheter without cava filling defects suggesting thrombosis, catheter was fixed to the skin, after asepsis and antisepsis, hemodialysis right jugular catheter was removed, procedure without complications, and a 50cc bottle of non-ionic water-soluble contrast medium was used.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, when the procedure was started and the catheter of 14.5 fr (4.8mm) x 33 cm (centimeter) was inserted inside to the vena cava, the catheter tip was twisted.The doctor tried to straighten the tip with amplatzer stiff guides for two hours, but it remained impossible.The catheter had to be removed folded and a competitor's catheter was placed.The catheter was not repaired, tego was not utilized, there was no leak, and there was no luer adapter issue.There was no medical or surgical intervention needed to prevent a permanent impairment of a function, there were no patient symptoms or complication associated with this event, and it did not lead to or extend patient hospitalization.The procedure was completed, there was no blood loss, and blood transfusion was not required.Nothing unusual was observed on the device prior to use, flushing was performed prior to use with heparinized saline solution with no problem result, and there was no other product utilized with the device.There were no other defects/damages found on the product, heparinized saline solution was used as the cleaning agent on the device, and the patient was treated under local anesthesia.It was also stated that the surgery procedure or steps was the right femoral permanent hemodialysis catheter implantat ion, cavography, duplex ultrasound guide for puncture, withdrawal of the right jugular hemodialysis catheter, informed consent was signed, asepsis and athisepsia.The local anesthesia with simple lidocaine 2%, under duplex ultrasound vision, the right common femoral vein was punctured and a 0.035 tefloned guide was passed, subcutaneous tunnel was performed, dilatation of the tract with fascial dilators 12 fr and 14 fr, peel away introducer step, the guide was removed and the 14.5 fr 33 cm catheter was advanced, leaving the distal end in the inferior vena cava, both ports were tested and thrombosis were evidenced inside the catheter that did not allow the passage of contrast medium; this was removed, and the guide was removed and a new 14.5 fr 31 cm catheter was advanced, leaving the distal end in the inferior vena cava.The ports were tested again, being permeable, non-ionic water-soluble contrast medium was injected, carrying out cavography, showing adequate, permeability of the catheter without cava filling defects suggesting thrombosis, catheter was fixed to the skin, after asepsis and antisepsia, hemodialysis right jugular catheter was removed, procedure without complications, and a 50cc bottle of non-ionic water-soluble contrast medium was used.There was no reported patient injury.
 
Additional Manufacturer Narrative
H3: evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted a catheter in use.In the photo, the tip of the catheter appears to have been bent 180 degrees while inside the patient.It was reported that the device was occluded and there was an issue with the catheter dimension.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when the procedure was started and the catheter of 14.5 fr (4.8mm) x 33 cm (centimeter) was inserted inside to the vena cava, the catheter tip was twisted.The doctor tried to straighten the tip with amplatzer stiff guides for two hours, but it remains impossible.The catheter had to be removed folded and a competitor's catheter was placed.The catheter was not repaired, tego was not utilized, there was no leak, and there was no luer adapter issue.There was no medical or surgical intervention needed to prevent a permanent impairment of a function, there was no patient symptoms or complication associated with this event and it did not lead to or extend patient hospitalization.The procedure was completed, there was no blood loss and blood transfusion was not required.Nothing unusual was observed on the device prior to use, flushing was performed prior to use with heparinized saline solution with no problem result and there was no other product utilized with the device.There were no other defects/damages found on the product, heparinized saline solution was used as the cleaning agent on the device, and the patient was treated under local anesthesia.It was also stated that the surgery procedure or steps was the right femoral permanent hemodialysis catheter implantation , cavography, duplex ultrasound guide for puncture, withdrawal of the right jugular hemodialysis catheter, informed consent was signed, asepsis and athisepsia.The local anesthesia with simple lidocaine 2%, under duplex ultrasound vision, the right common femoral vein is punctured and a 0.035 tefloned guide was passed, subcutaneous tunnel was performed, dilatation of the tract with fascial dilators 12 fr and 14 fr, peel away introducer step, the guide was removed and the 14.5 fr 33 cm catheter was advanced, leaving the distal end in the inferior vena cava, both ports were tested and thrombosis were evidenced inside the catheter that did not allow the passage of contrast medium, this was removed, the guide was removed and a new 14.5 fr 31 cm catheter was advanced, leaving the distal end in the inferior vena cava.The ports were tested again, being permeable, non-ionic water-soluble contrast medium is injected, carrying out cavography, showing adequate, permeability of the catheter without cava filling defects suggesting thrombosis, catheter was fixed to the skin, after asepsis and antisepsia, hemodialysis right jugular catheter was removed, procedure without complications, and a 50cc bottle of non-ionic water-soluble contrast medium was used.There was no reported patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key14938717
Report Number3009211636-2022-00167
Device Sequence Number6230825
Product Code MSD
UDI-Device Identifier10884521056688
UDI-Public10884521056688
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2026
Device Model Number8888145042
Device Catalogue Number8888145042
Device Lot Number2113400072
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer07/11/2022
07/11/2022
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date07/26/2022
10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight70 KG